Jump to content
helplinedonate
  • Announcements

    • ForumAdmin

      Frequently Asked Questions - Step by step guides

      Do you need assistance registering, logging in, posting, etc? Please visit the all new Frequently Asked Question Forum for step-by-step guides. Click the link below to access these helpful guides. Frequently Asked Questions
    • ForumAdmin

      Recursos Nuevos en Español

      http://www.parkinson.org/ayuda   http://www.parkinson.org/espanol    
    • ForumAdmin

      Línea de Ayuda 1-800-473-4636

      Línea de Ayuda 1-800-473-4636   ¿Qué es la línea de ayuda 1-800-4PD-INFO (473-4636) de la Fundación Nacional de Parkinson? Es un número de teléfono gratuito que ayuda a las personas con la enfermedad de Parkinson, sus familiares, amigos y profesionales de salud, a solucionar diferentes inquietudes.   La línea de ayuda ofrece: Información actualizada Apoyo emocional Referidos a profesionales de salud Recursos comunitarios Amplia variedad de publicaciones gratis    
Sign in to follow this  
joexw

nuvigil and Parkinson studies

Recommended Posts

I have been diagnosed with PD . Recently i have been taking Nuvigil and have found a a considerable diminution of

Parkinson effects. Do you have an explanation of this?

Share this post


Link to post
Share on other sites

I took provigil for quite a while and it helped a lot when I initially switched to sinemet but as my dose became optimized I didn't really feel it did much as I function quite well without it now. I used to faint after I ate when I switched and provigil helped prevent this as well as excess sleepiness. A smart drug and works well for a friend with ADHD. NEVER take this drug if you are truly sleep deprived, not just abnormally sleepy after an appropriate amount of sleep for you. It has some nasty side effects.

Share this post


Link to post
Share on other sites

Thank you for the post.

 

Provigil did poorly in trials for PD patients, however it has been helpful for select patients.

 

The most important thing is to see your doctor and tailor the therapy to your situation! I agree; its not for everyone.

 

Good luck.

Share this post


Link to post
Share on other sites

I’ve been taking nuvigil 250 mg and (3) 26.75 mg ER rytary in the mornings.  With this combination, I don’t have to take another dose of rytary until 7 hr later.  However, PD symptoms appear approx three hr after taking the second dose and cont most of the day even with a third dose four hrs later.  I am very sensitive to levadopa and get emotional, have odd body movements, trouble concentrating, am hyper sexual, want to spend money, etc. The dr started me on 250 mg of nuvigil.  Should I decrease this dose and see if I still the same benefits?  Would it be safe to split the 250 mg tab and take a dose at 5 am and the second at 12pm, instead of increasing the rytary in the afternoon?  If this seems like a possible idea, I will definitely ask my dr if it is appropriate for me.

Share this post


Link to post
Share on other sites

I have not had any success like what you describe with Nuvigil and studies in PD have been disappointing.

In general I set standard closer intervals and don't allow wearing off.  You may do better moving dosages to every 4 hours and not waiting to wear off.  That is just one suggestion that has worked in our practice. 

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now

Sign in to follow this  

×